Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 360, NWS Shreveport, LA

December 8, 2004Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 8, 2004, 4:46 PM CST for Sabine Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2004, 4:46 PM CST (22:46 UTC)
Expired
Dec 8, 2004, 5:45 PM CST
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 082246
SVRSHV
LAC085-082345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CST WED DEC 8 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 545 PM CST

* AT 445 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR NOBLE...OR ABOUT 26 MILES SOUTH OF MANSFIELD...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONVERSE BY 455 PM CST
  PLEASANT HILL BY 505 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 545 PM CST.

LAT...LON 3161 9382 3163 9380 3171 9378 3175 9380
      3185 9369 3185 9345 3177 9345 3158 9371
      3157 9376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 2:57 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 8, 2:57 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED POPS GGG AND TYR
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CST WED DEC  8 2004

.DISCUSSION...
FAST MOVING SHORT WAVE BRINGING A SWATH OF MOISTURE INTO THE REGION
THIS EVENING. MAY BE SOME ISOLATED THUNDER...BUT MOSTLY JUST RAIN.
UPPER DIVERGENCE SUGGEST SOME HEAVY SHOWERS. SHOWERS NOW DEVELOPING
JUST SOUTH OF INTERSTATE 20 IN NE TX...AND ALSO SOUTH LA. ONCE THIS
TROF MOVES EAST OF AREA...WILL BEGIN TO DEEPEN. SURFACE WINDS WILL
INCREASE FROM WEST...GRADUALLY TURNING NW BY LATE THURSDAY NIGHT.
COLDER AIR TRAJECTORY MISS US TO THE EAST..THUS ESCAPE FREEZING
TEMPS WITH THIS FRONT...DESPITE A MORE EXTENDED PERIOD OF NW FLOW
LASTING INTO SATURDAY. DEEPER TROF WITH DRY FRONT ARRIVING SUNDAY
NIGHT. LOOKS LIKE SOME LIGHT RAIN MAY JUST SCOOT NORTH OF THE
REGION. BUT FOR NOW...SIX RAINFREE DAYS IN THE FORECAST AFTER
TONIGHT. PERHAPS COLDEST NIGHT OF THE SEASON NEXT TUESDAY NIGHT
ONCE THE COLD AIR FILTERS DOWN AND RADIATION COOLING SETS IN AFTER
SUNDAY NIGHT FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  68  45  61 /  70   0   0   0
MLU  55  67  46  59 /  90   0   0   0
DEQ  45  66  37  56 /  30   0   0   0
TXK  50  67  43  58 /  50   0   0   0
ELD  50  67  44  56 /  80   0   0   0
TYR  50  71  44  61 /  70   0   0   0
GGG  49  71  44  61 /  70   0   0   0
LFK  51  73  44  64 /  70   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Dec 8, 12:00 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 8 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED DEC 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SOME SHOWERS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PARTS
OF EAST TEXAS AND NORTH LOUISIANA. BY EVENING...A WIDESPREAD AREA OF
RAIN...AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
MOST OF THE AREA...PARTICULARLY SOUTH OF INTERSTATE 20.
THIS ACTIVITY IS EXPECTED TO SHIFT EAST AWAY FROM THE REGION BY
THURSDAY MORNING. HOWEVER...THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Dec 8, 1:26 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CST WED DEC 08 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     7 S EL DORADO           33.12N 92.66W
12/06/2004                   UNION              AR   BROADCAST MEDIA

            METAL HORSE BARN AND A 100 YEAR OLD WOOD CHURCH BUILDING
            WERE DESTROYED. THIS DEBRIS WAS BLOWN INTO A NEARBY
            HOUSE, BREAKING WINDOWS AND DAMAGING SIDING. SOME
            SHINGLES WERE BLOWN OFF AS WELL. A FEW TREES WERE ALSO
            BLOWN OVER NEARBY.

&&

15

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.